Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 1, NWS Fort Worth, TX

January 16, 2004Bell County, Coryell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 16, 2004, 3:43 PM CST for Bell County, Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 16, 2004, 3:43 PM CST (21:43 UTC)
Expired
Jan 16, 2004, 6:45 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Coryell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 162145
FFWFTW
TXC027-099-170045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CST FRI JAN 16 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS
  CORYELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CST

* AT 343 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN FROM 15 MILES NORTH OF GATESVILLE TO KILLEEN...MOVING
  NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE FORT GATES...FORT           
  HOOD...HARKER HEIGHTS...GATESVILLE...KILLEEN...AND TURNERSVILLE.

FLOODING HAS BEEN REPORTED IN KILLEEN.  RADAR ESTIMATES THAT IN 
EXCESS OF ONE INCH HAS FALLEN OVER THE WARNED AREA SINCE 345 PM. AN 
ADDITIONAL ONE TO TWO INCHES BY 5 PM WILL EXACERBATE FLOODING IN 
THIS AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.



LAT...LON 3165 9776 3100 9786 3092 9771 3137 9752

$$

ROBBINS
2 follow-up statements
000 
WGUS74 KFWD 162239
FFSFTW
TXC027-099-170045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CST FRI JAN 16 2004

...A FLASH FLOOD WARNING CONTINUES FOR CORYELL AND BELL COUNTIES
UNTIL 645 PM CST...

FLOODING CONTINUES TO BE REPORTED IN WESTERN BELL COUNTY.  KILLEEN 
POLICE DEPARTMENT REPORTS THAT A TRAILER PARK HAS BEEN EVACUATED AND 
THAT NUMEROUS ROADS HAVE BEEN BARRICADED.  RADAR ESTIMATES RAINFALL 
RATES IN EXCESS OF ONE INCH AN HOUR FROM KILLEEN TO GATESVILLE. 

ADDITIONAL HEAVY RAINFALL IS DEVELOPING TO THE SOUTHWEST OF THE 
WARNED AREA AND ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE BY 7 PM.

LAT...LON 3160 9766 3116 9741 3099 9781 3161 9781

$$

ROBBINS
000 
WGUS74 KFWD 162349
FFSFTW
TXC027-099-170045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CST FRI JAN 16 2004

...A FLASH FLOOD WARNING CONTINUES FOR CORYELL AND BELL COUNTIES
UNTIL 645 PM CST...

FLOODING PROBLEMS CONTINUE IN WESTERN BELL COUNTY.  ALTHOUGH THE 
RAIN HAS TAPERED TEMPORARILY...ADDITIONAL MODERATE TO HEAVY RAIN IS 
DEVELOPING TO THE SOUTHWEST... OVER BURNET COUNTY... MOVING 
NORTHEAST AT 20 MPH. THIS ACTIVITY WILL BE MONITORED CLOSELY FOR A 
POSSIBLE EXTENSION OF THE FLASH FLOOD WARNING.

LAT...LON 3147 9755 3093 9747 3099 9785 3151 9783

$$

ROBBINS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 16, 11:58 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 16, 11:58 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CST FRI JAN 16 2004

.AVIATION...
IFR TO LIFR MOST OF NEXT 24 HOUR PERIOD AS H5 LIFT AND LLJ INCREASES
ACROSS N TEXAS. PRECIP SHOULD INCREASE...WITH SOME THUNDER THREAT
FOR KACT...AFTER 00Z...BUT LOOKS LIKE AIRPORTS SHOULD SEE PREVAILING
MVFR TO VFR VSBY THROUGH THE PERIOD. SOME IMPROVEMENT EXPECTED AFTER
12Z...SHOULD DRY SLOT ARRIVE...WITH SOME WRAP AROUND PRECIP
AFFECTING MAINLY THE METRO AIRPORTS INTO THE AFTERNOON HOURS
TOMORROW.

&&

.UPDATE...
WILL UPDATE MAX TEMPS THIS AFTERNOON...ALTHOUGH DIURNAL RANGE WILL
BE SMALL. REMAINDER OF FORECAST APPEARS ON TRACK FOR NOW BUT WILL
MONITOR FOR FURTHER UPDATES AS NEEDED.      42

&&

.DISCUSSION...
200 AM CST FRI JAN 16 2004
MODELS CONTINUE TO SHOW GOOD ISENTROPIC LIFT ACROSS NORTH CENTRAL
TEXAS THROUGH MIDNIGHT FRIDAY.  LOOKS LIKE NORTH TEXAS WILL GET A
GOOD GENERAL RAIN WITH WIDESPREAD TOTALS OF AN INCH OR MORE LIKELY.
CENTER OF UPPER LOW WILL MOVE SLOWLY EASTWARD ACROSS NORTH TEXAS
SATURDAY AND SUNDAY MORNING..WITH MOST OF THE ADDITIONAL
PRECIPITATION IN THE FORM OF WRAP AROUND RAIN CLOSE TO THE CENTER.
A COLD FRONT WILL MOVE ACROSS NORTH TEXAS SATURDAY AND SATURDAY
NIGHT...WITH FALLING AFTERNOON TEMPERATURES SATURDAY.  RAIN SHOULD
END FROM WEST TO EAST ACROSS THE REGION SUNDAY MORNING.  NEXT UPPER
LOW WILL APPROACH NORTH TEXAS BY TUESDAY...WITH ADDITIONAL CHANCES
FOR RAIN TUESDAY THROUGH THURSDAY.  THE MILD TEMPERATURES OF THE
PAST WEEK WILL COME TO AN END SATURDAY AFTERNOON...WITH DAILY
TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL NEXT WEEK.  59

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   60  58  60  39 / 100 100  50  40
WACO, TX               64  60  63  42 / 100 100  50  20
PARIS, TX              56  56  59  39 / 100 100  70  40
DENTON, TX             57  57  61  38 / 100 100  90  40
MCKINNEY, TX           57  57  59  39 / 100 100  70  40
DALLAS, TX             60  58  60  40 / 100 100  50  40
TERRELL, TX            59  59  61  41 / 100 100  50  40
CORSICANA, TX          62  60  62  42 / 100 100  50  20
TEMPLE, TX             65  60  63  42 / 100 100  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Jan 16, 3:07 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CST FRI JAN 16 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FEW THUNDERSTORMS...ALONG WITH WIDESPREAD LIGHT TO MODERATE
RAINFALL...ARE EXPECTED ACROSS MOST OF NORTH TEXAS TONIGHT. WHILE THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE CAPABLE OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME LOCALLY HEAVY
RAINFALL.

RAINFALL TONIGHT SHOULD AVERAGE BETWEEN HALF AN INCH AND ONE AND A
HALF INCHES FOR MOST LOCATIONS...BUT ISOLATED 2 INCH AMOUNTS WILL BE
POSSIBLE. THIS COULD CREATE SOME ISOLATED PONDING OR FLOODING OF
NORMALLY FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...
A FEW THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY MORNING. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY WILL BE CAPABLE
OF CLOUD TO GROUND LIGHTNING.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY FOR
MONITORING ANY LOCALLY HEAVY RAINFALL.

In the hours before

Local storm report, Jan 16, 3:37 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CST FRI JAN 16 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0336 PM     FLOODING        KILLEEN                  31.10N  97.72W
01/16/2004                  BELL                TX   LAW ENFORCEMNT

            ROADS BARRICADED 3 FEET OF WATER COVERING INTERSECTION
            OF STALLION AND MUSTANG

ROBBINS

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.